PDA

View Full Version : Pharmacology Question 3



IMG SURVIVOR
11-20-2007, 06:43 AM
A 56-year-old woman who is new to your practice is evaluated for recent exacerbation of dyspnea and fatigue. She has idiopathic dilated cardiomyopathy and receives a stable heart failure regimen, including lisinopril, 20 mg/d; digoxin, 125 mg/d; furosemide, 40 mg/d; and metoprolol XL, 50 mg/d. She also takes alendronate, hormone replacement therapy, glipizide, folic acid, and ibuprofen because of rheumatoid arthritis. Thyroid hormone suppressive therapy with thyroxin was initiated because of the finding of an elevated serum thyroid-stimulating hormone level 4 months earlier. The thyroid-stimulating hormone level returned to normal after therapy.
On physical examination, blood pressure is 110/72 mm Hg, and heart rate is 82/min. Jugular venous pressure is estimated at 10 cm H20. The lungs are clear. Cardiac examination shows an S3 gallop and 2+ pitting edema.
Which of the following is most likely to be causing the exacerbation of congestive heart failure in this patient?
A. Alendronate
B. Glipizide
C. Ibuprofen
D. Thyroxin
E. Estrogen

hunteradam07
12-17-2007, 01:04 AM
I think it's D due to Estrogen effect on heart, which is dilative effect. This will worsen the CHF on her.

ashiee
03-22-2008, 05:29 AM
img survivor giv us the ans

inaml99
03-22-2008, 06:40 PM
coz Ibuprofen ..is an NSAID that has no effect on water or salt retention or has no effect on the heart directly.
Thyroxin. onthe other hand might cause an increase in heart rate and an incrase in basal body metab.
but as far as i think estrogen is the answer cause estrogen is a steroid. and the effect of steroids on the body is salt and water retention. and the proof of my answer is the fact that females on HRT tend to show an increase in body weight and body mass index......


hope i'm right







Copyright © 2003-2018 ValueMD, LLC. All rights reserved.